# SDR OVF2008F00001

- Difficulty date: May 8, 2008
- Submitted: July 10, 2008
- Operation: Air carrier
- Aircraft: N7508M
- Make and model: Gippld GA8
- Aircraft serial: GA805094
- Engine: Lyc IO540K1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Brushes
- Part number: M3056
- Condition: Worn
- Location: Magneto
- Component: Magneto, Slick
- Component part number: 6350
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT EXPERIENCED AN ENGINE FAILURE. ATTEMPTS TO RESTART ENGINE FAILED AND SAFE LANDING WAS ACCOMPLISHED. CAUSE OF FAILURE REMAINS UNKNOWN AT THIS TIME.  MAGNETOS FUEL PUMP, AND FUEL INJECTOR SERVO WERE SENT TO THE RESPECTIVE OEM`S.  THE MAGNETOS WERE SENT TO THE MFG FOR ANALYSIS. THEY WERE SENT AS REMOVED TO PRECLUDE ANY FIELD CONTAMINATION. I WAS TOLD THEY WERE NOT PRODUCING SPARK DUE TO LARGE AMOUNTS OF CARBON DUST FROM THE ABNORMAL WEAR AS THE FIRST. THE DUST CREATES A PATHWAY TO GROUND EFFECTIVELY SHUTTING DOWN THE MAGNETOS. SINCE THE AIRCRAFT/ ENGINES/ MAGNETOS WERE MANUFACTURED WITHIN THE YEAR OF EACH OTHER, AND ALL EXHIBITED THE SAME WEAR AT THE SAME HOURS IN SERVICE, I WOULD THINK AN EXAMINATION OF THE MATERIALS/ PROCESS USED TO MFG THE CARBON BRUSHES DURING THAT PERIOD WOULD BE APPROPRIATE.  (K)
